Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes difficulty in sleeping while on Vyvanse?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2005
Answered : 3495 Questions
Question
Yes my nine year old grandson takes Vyvanse 40 mg. He has been taking it sense the 26th of December. He seems to have trouble staying asleep through the night. He usually wakes up between 1-3 am and he goes to bed at 8:30 pm. Should we be concerned?
4 days ago in Child Health
 
 
Answered by Dr. Diptanshu Das 59 minutes later
Brief Answer:
Not concerning

Detailed Answer:
Thanks for asking on Health care magic.

I do not think that it is concerning if one goes to bed at 8.30pm and wakees up between 1 to 3am. It already gives him a sleep of 4.5 to 6.5 hours which can be enough for many individuals.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes difficulty in sleeping while on Vyvanse? 21 minutes later
I was told that a child needs at least 8-10 of sleep per day to function properly. Plus it seems as though we risk the chance of him falling asleep in school during the day.
 
 
Answered by Dr. Diptanshu Das 0 minute later
Brief Answer:
The medicine is a stimulant

Detailed Answer:
What you say is true. However, Vyvanse (Lisdexamfetamine) is a central nervous system stimulant and therefore can cause decreased sleep. Such stimulants are unlikely to lead to daytime sleepiness.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor